Can Rheumatism cause pain in the pelvic region while on Osteoflav?
User rating for this question
I (age-63 F) felt pain in the pelvic region, thigh, knee and leg (mostly in the right side, occasional in the left side. Doctor (Rheumatology) examined, suspected Rheumatism and prescribed: Osteoflav, one tab for 30 days, Pentid 400, 3 tabs/day for 5 days, Benoside forte 3 tabs/day for 12 days and advised for DC and Pelvic AP x-ray. Before the reports were seen by the doctor i observed relief from pain, but after walking some distance in the hospital for x-ray and blood test and in the market for some vegetable purchases pain increased in the right leg and pain was observed in the left knee also. On seeing the reports and being told about the condition mentioned above i was prescribed "Wait for today if pain increases by evening then add Lupirtin twice daily x 5days. Pl do a Hb%, nd ESR after 15days if the pain persists. For now continue the medicines". There was remission of pain but some swelling was observed in the right knee associated with pain after some physical work at home and moving in the market. Today, on seeing the photograph of the knees, I was asked not to go for the blood tests and to take Cartigen Duo for 30 days and local application of Muscodac and consult after one month. There is some relief from pain today; swelling is also reduced (before this prescription). I have taken first tab of Cartigen Duo today after meal. Prescription, reports and photograph of knees attached Your advice please. Regards XXXX
Posted Sun, 22 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 4 hours later
Brief Answer: lumbar disc and osteoarthritis knee. Detailed Answer: Hello, I have studied your case seen your reports and photo. As per your symptoms and history there may be two pathology –lumbar disc and osteoarthritis knee. Due to compression of this nerve root there is tingling numbness in your leg and pain associated with it. I will advise you to do MRI spine For these symptoms analgesic and neurotropic medication can be started. Till time, avoid lifting weights, Sit with support to back. You can consult physiotherapist for help. Physiotherapy like ultrasound and interferential therapy will give quick relief. I will advise to check your vit B12 and vit D3 level. There is also osteoarthritis of your knee. You can continue cartilage protecting medication like chondritin sulphate [cartigen duo], that you need to take for couple of months. I will advise to do X ray knee. Physiotherapy like ultrasound and tens will help, along with knee exercises . Life style changes will help in reducing pain which include, LOAD REDUCTION: Protecting the joint from excessive load may slow down the rate of cartilage loss. It is also effective in relieving pain. The heavier you are, the more stress you put on your joints. Weight reduction for obese patients, wearing shock-absorbing shoes, avoiding activities like climbing stairs and using a walking stick are worthwhile. ACTIVITY MODIFICATION -It is important to maintain as much activity and joint motion as possible, but impact activities will aggravate arthritis. Running and jumping will often accelerate cartilage loss from the joint. The key is to focus on low impact activities, such as swimming or cycling. USING CANES: Assistive devices can make it easier to go about your day without stressing your painful joint. A cane may take weight off your knee or hip as you walk. Carry the cane in the hand opposite the leg that hurts. ANALGESIC MEDICATION : Simple over the counter medications like acetaminophen is sufficient in most cases. If this fails to control pain, a non-steroidal anti-inflammatory drug may be better. VISCOSUPPLEMENTATION: Hyaluronic acid injections given into the joint (especially large joints like knee joint) in prescribed dosages will give good short term pain relief in arthritic joints ranging from 1-2 years. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care
Follow-up: Can Rheumatism cause pain in the pelvic region while on Osteoflav? 14 hours later
Dear Dr XXXXXXX Thanks for your views. I fail to understand based on what you concluded-"Due to compression of this nerve root there is tingling numbness in your leg". I have not mentioned tingling numbness in my message. Could you please tell why "do MRI spine"? Yes, I agree on 'osteoarthritis of your knee'. Will go by your prescription. If I go by the Disclaimer in the footnote of your mail (It says 'advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice') then I should not abide by your prescription since as per the footnote the advice is not based on 'complete assessment of an individual ' and the nearest physician is to be 'consulted before acting on your advice'. I would like to know WHY I WAS NOT ASKED to go for x-ray and other tests (if required for giving a sound advice) before being advised based on assumptions. Best regards
Answered by Dr. Vaibhav Gandhi 36 minutes later
Brief Answer: Mumbness and tingling may or may not be associated. Detailed Answer: Hello again, I apologies if my last answer was confusion. I shall try and clarify them now. As you described, your pattern of pain in the pelvic region, thigh, knee and leg (mostly in the right side) is seen in patients with radicular pain from spine. Therefore MRI is an useful investigation to exclude this possibility. Tingling and numbness may or may not be associated with these symptoms; so the absence of tingling and numbness doesn't rule out radicular pain. Definitely discuss with your treating doctor before going ahead with MRI; but in my opinion it needs to be done. You should also be aware that clinical diagnosis is established after detailed evaluation. A detailed clinical examination is mandatory before proceeding towards investigations. Since I do not have an opportunity to examine you on this forum, it is essential to discuss with your treating doctor before acting on my advice. That being said, since your doctor has not asked you to go for the blood tests and to take Cartigen Duo for 30 days and local application of Muscodac after looking at the X-ray, indicates you may be suffering from osteoarthritis of knee. I would also treat you with cartigen Duo if you were by doctor; so I agree with his decision. Further it is essential for all osteoarthritis patients to check vitamin D and B12 - that is the basis of my suggestion. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care
People also viewed
- Is unusual tiredness or weakness a side effect of sirolimus?
- Rheumatism causes
- Is unusual bleeding or bruising a side effect of ambien cr?
- Is difficulty with swallowing a side effect of adderall xr?
- Is fever with or without chills a side effect of vicodin es?
- Vague chronic pain causes
- Rheumatic fever leg pain
- What is rheumatic pain
- Tricompartmental osteoarthritis causes
- Rheumatic fever joint pain
- Reactionary muscle spasms causes
- Is unusual tiredness or weakness a side effect of tamoxifen?
- Fibrinoid necrosis causes
- Nerve root cyst causes
- Rheumatic head pain neuralgia